Medical Questions > Womens Health > Birth Control Forum

Bleeding and cramping with Mirena IUD

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I have had the Mirena IUD for about 18 months now. In April of this year, I had my yearly exam & told me OB about bleeding I had been having on and off. She prescribed Doxycycline antibiotic which I took for a week. The bleeding stopped & I didn't have any problems until about a week ago when I started spotting again. This week I now have heavier bleeding with cramps on the left side as well as in my lower back, near my left hip. The cramps aren't terribly severe but they are bad enough that I am getting worried. The bleeding isn't heavy but is bright red and constant. How concerned should I be about this? Am I doomed to have problems with the Mirena or is this just temporary?
Did you find this post helpful?
First Helper User Profile jenjeng
|

User Profile
replied July 20th, 2009
Well I've had Mirena for 2.5 years nows and about a year ago I had some cramping on and off with light bleeding and turned out I had an infection. At first they couldn't find it they tested me for stds... which I know I didn't have cause I've been with my husband for 4 years. Once I stopped bleeding and went back to the doctor my cervix was swollen and red which I guess my doctor could see since I wasn't bleeding and put me on two antibiotics. I've had it happen to me a couple more times which is very painful but was given the antibiotics again with no problem. I even debated getting the mirena out... but since my husband and I aren't ready for another baby, I didn't want to take the chance with another BC. Other then thoses few issues I haven't had any problem and love my mirena. But I would go back to your doctor if your pain keeps up. My doctor gave me Flagyl you may want to write that down and tell your doctor it may be the answer to your prayers. It sure was mine when it happened to me. Good Luck!
|
Did you find this post helpful?

replied March 23rd, 2012
bleeding with iud , having it for a year
I've has the mirena iud for almost a year now and my period has stopped completely no spotting or anything and now im starting to bleed and this is not spots from my period this is blood and its pinkish color with discharge should I be worried, I'm also getting lower stomach pains, and I haven't gotten checked yet
|
Did you find this post helpful?